MAUDE Adverse Event Report: K2M, INC. MI OFFSET ROD REDUCER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. MI OFFSET ROD REDUCER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90012
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while trying to place a temporary rod in preparation for tlif, an everest mi single action rod reducer tip fractured and became stuck on an everest polayaxial screw at the l5 level.The surgeon was able to get the reducer off of the screw with aggressive force.After tlif, the surgeon tried to reduce the same left l5 screw while attempting to place the final rods.Both basecamp rod reducers popped off of the screw once they were fully reduced.The surgeon then tried to use a denali and an everest mi offset rod reducer, but they also popped off.It was determined that the screw was bent and it was removed and replaced with a new one.Surgery was successfully completed with another reducer and an hour and a half delay.This report represents everest mi offset rod reducer.
 
Additional Manufacturer Narrative
Visual, functional, material, and dimensional analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.It is possible that the reducer tip was damaged.Deformations to the distal clamps could contribute to difficulty during reduction.However, as the device was not available for evaluation, the root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
MI OFFSET ROD REDUCER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10200164
Report Number3004774118-2020-00128
Device Sequence Number1020061
Product Code LXH
UDI-Device Identifier10888857104006
UDI-Public10888857104006
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90012
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;